Nonlinear Dynamics

, Volume 93, Issue 3, pp 1231–1240 | Cite as

Output-feedback control for singular Markovian jump systems with input saturation

  • Chan-eun Park
  • Nam Kyu Kwon
  • PooGyeon Park
Original Paper


This paper considers the problem of dynamic output-feedback stabilization for singular Markovian jump systems with input saturation. The stabilization and set invariance conditions are first formulated in terms of non-convex matrix inequalities which is not linear matrix inequalities (LMIs). This paper, however, successfully derives the necessary and sufficient conditions for the non-convex inequalities in terms of LMIs. Also, an optimization problem is formulated to find the largest contractively invariant set in mean square sense of the closed-loop systems. Two numerical examples show the validity of the derived results.


Singular Markovian jump systems Output-feedback control Input saturation Linear matrix inequalities 



This research was supported by the Basic Science Research Program through the National Research Foundation of Korea (NRF) funded by the Ministry of Science, ICT, and Future Planning (2017R1D1A1A09000787). This research was supported by the MSIP (Ministry of Science, ICT and Future Planning), Korea, Under the ICT Consilience Creative Program (IITP-R0346-16-1007) supervised by the IITP (Institute for Information & communications Technology Promotion).


  1. 1.
    Boukas, E.-K.: Control of Singular Systems with Random Abrupt Changes. Springer, Berlin (2008)zbMATHGoogle Scholar
  2. 2.
    Xu, S., Lam, J.: Robust Control and Filtering of Singular Systems. Springer, Berlin (2006)zbMATHGoogle Scholar
  3. 3.
    Liu, X., Li, Y., Zhang, W.: Stochastic linear quadratic optimal control with constraint for discrete-time systems. Appl. Math. Comput. 228, 264–270 (2014)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Leng, X., Feng, T., Meng, X.: Stochastic inequalities and applications to dynamics analysis of a novel sivs epidemic model with jumps. J. Inequal. Appl. 2017(1), 138 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Martinelli, F.: Optimality of a two-threshold feedback control for a manufacturing system with a production dependent failure rate. IEEE Trans. Autom. Control 52(10), 1937–1942 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Kim, S.H., Park, P.: Networked-based robust \(\cal{H}_\infty \) control design using multiple levels of network traffic. Automatica 45(3), 764–770 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Lee, T.H., Ma, Q., Xu, S., Park, J.H.: Pinning control for cluster synchronisation of complex dynamical networks with semi-Markovian jump topology. Int. J. Control 88(6), 1223–1235 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Assawinchaichote, W., Nguang, S.K., Shi, P.: Robust \(\cal{H}_\infty \) fuzzy filter design for uncertain nonlinear singularly perturbed systems with Markovian jumps: an LMI approach. Inf. Sci. 177(7), 1699–1714 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Mao, X.: Exponential stability of stochastic delay interval systems with Markovian switching. IEEE Trans. Autom. Control 47(10), 1604–1612 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Hou, Z., Luo, J., Shi, P., Nguang, S.K.: Stochastic stability of ito differential equations with semi-Markovian jump parameters. IEEE Trans. Autom. Control 51(8), 1383 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Kim, S.H.: Control synthesis of Markovian jump fuzzy systems based on a relaxation scheme for incomplete transition probability descriptions. Nonlinear Dyn. 78(1), 691–701 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Gao, H., Fei, Z., Lam, J., Du, B.: Further results on exponential estimates of Markovian jump systems with mode-dependent time-varying delays. IEEE Trans. Autom. Control 56(1), 223–229 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Kwon, N.K., Park, B.Y., Park, P., Park, I.S.: Improved \(\cal{H}_\infty \) state-feedback control for continuous-time Markovian jump fuzzy systems with incomplete knowledge of transition probabilities. J. Frankl. Inst. 353(15), 3985–3998 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Cheng, J., Park, J.H., Zhang, L., Zhu, Y.: An asynchronous operation approach to event-triggered control for fuzzy markovian jump systems with general switching policies. IEEE Trans. Fuzzy Syst. 26(1), 6–18 (2016)CrossRefGoogle Scholar
  15. 15.
    Shen, H., Su, L., Park, J.H.: Reliable mixed h\(\infty \)/passive control for t-s fuzzy delayed systems based on a semi-Markov jump model approach. Fuzzy Sets Syst. 314, 79–98 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Shen, H., Zhu, Y., Zhang, L., Park, J.H.: Extended dissipative state estimation for Markov jump neural networks with unreliable links. IEEE Trans. Neural Netw. Learn. Syst. 28(2), 346–358 (2017)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Xia, Y., Zhang, J., Boukas, E.-K.: Control for discrete singular hybrid systems. Automatica 44(10), 2635–2641 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Xia, Y., Boukas, E.-K., Shi, P., Zhang, J.: Stability and stabilization of continuous-time singular hybrid systems. Automatica 45(6), 1504–1509 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Wu, L., Shi, P., Gao, H.: State estimation and sliding-mode control of Markovian jump singular systems. IEEE Trans. Autom. Control 55(5), 1213–1219 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Huang, L., Mao, X.: Stability of singular stochastic systems with Markovian switching. IEEE Trans. Autom. Control 56(2), 424–429 (2011)Google Scholar
  21. 21.
    Kao, Y., Xie, J., Wang, C.: Stabilization of singular Markovian jump systems with generally uncertain transition rates. IEEE Trans. Autom. Control 59(9), 2604–2610 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Kwon, N.K., Park, I.S., Park, P.: \(\cal{H}_\infty \) control for singular Markovian jump systems with incomplete knowledge of transition probabilities. Appl. Math. Comput. 295, 126–135 (2017)MathSciNetGoogle Scholar
  23. 23.
    Zhang, Y., Cheng, W., Mu, X., Guo, X.: Observer-based finite-time control of singular Markovian jump systems. J. Appl. Math. 2012, 1–19 (2012)MathSciNetzbMATHGoogle Scholar
  24. 24.
    Raouf, J., Boukas, E.K.: Stochastic output feedback controller for singular Markovian jump systems with discontinuities. IET Control Theory Appl. 3(1), 68–78 (2009)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Kwon, N.K., Park, I.S., Park, P., Park, C.: Dynamic output-feedback control for singular Markovian jump system. LMI approach. IEEE Trans. Autom. Control.
  26. 26.
    Zuo, Z., Ho, D.W.C., Wang, Y.: Fault tolerant control for singular systems with actuator saturation and nonlinear perturbation. Automatica 46(3), 569–576 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Cao, Y.-Y., Lin, Z., Shamash, Y.: Set invariance analysis and gain-scheduling control for LPV systems subject to actuator saturation. Syst. Control Lett. 46(2), 137–151 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Cao, Y.-Y., Lin, Z.: Stability analysis of discrete-time systems with actuator saturation by a saturation-dependent Lyapunov function. Automatica 39(7), 1235–1241 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Liu, H., Boukas, E.-K., Sun, F., Ho, D.W.C.: Controller design for Markov jumping systems subject to actuator saturation. Automatica 42(3), 459–465 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Lin, Z., Lv, L.: Set invariance conditions for singular linear systems subject to actuator saturation. IEEE Trans. Autom. Control 52(12), 2351–2355 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Wu, F., Lin, Z., Zheng, Q.: Output feedback stabilization of linear systems with actuator saturation. IEEE Trans. Autom. Control 52(1), 122–128 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Eiho, U., Ikeda, M.: Strict LMI conditions for stability, robust stabilization, and \(\cal{H}_\infty \) control of descriptor systems. In: Proceedings of the 38th IEEE Conference on Decision and Control, vol. 4, pp. 4092–4097. IEEE (1999)Google Scholar

Copyright information

© Springer Science+Business Media B.V., part of Springer Nature 2018

Authors and Affiliations

  1. 1.Electrical Engineering DivisionPohang University of Science and TechnologyPohangKorea
  2. 2.Pohang University of Science and TechnologyPohangKorea

Personalised recommendations